Arkansas, 2005

Damaging Wind in Arkansas, July 4, 2005

July 4, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 10:37 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 4, 10:37 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1137 AM CDT MON JUL 4 2005

.UPDATE...
HAVE SENT OUT AN UPDATE THIS MORNING TO ACCOUNT FOR SEVERAL
ISSUES. THUNDERSTORM COMPLEX THAT DEVELOPED OVER OKLAHOMA
DISSIPATED AS IT HEADED INTO ARKANSAS. OUTFLOW BOUNDARIES SHOWING
UP RATHER NICELY ON THE VISIBLE SATELLITE IMAGERY. THIS WILL ACT
TO BE A FOCUS OF POSSIBLE RE-DEVELOPMENT LATER ON THIS AFTERNOON.
NAM12 KEYING IN ON DEVELOPMENT OVER THE NORTHEASTERN CWA BY 21Z AS
VORT MAX ASSOCIATED WITH H5 SHORTWAVE MOVES ACROSS NORTHERN
ARKANSAS/SOUTHERN MISSOURI.

MAIN SHOW WILL BE LATER ON TOWARD THE 0-6Z TIME FRAME...AS FRONTAL
BOUNDARY CURRENTLY OVER SWRN MO INTO CNTRL OK MOVES INTO THE
STATE. MCS DEVELOPMENT WOULD BE THE PRIMARY CONCERN...PARTICULARLY
AS UPPER LEVEL DIFFLUENCE STRENGTHENS OVER THE RED RIVER VALLEY OF
SOUTHERN OKLAHOMA.

HAVE UPDATED POP TRENDS TO ACCOUNT FOR RE-DEVELOPMENT LATER THIS
AFTERNOON. ALSO...HAVE BETTER ADJUSTED HOURLY GRIDS TO BETTER
REFLECT ONGOING TRENDS. CLEANED UP SOME TEMPORAL WORDING IN THE
TEXT FORECASTS AS WELL. GRIDS...TABULAR...AND TEXT FORECASTS HAVE
BEEN UPDATED...AND GRAPHICS WILL BE POSTED MOMENTARILY. NO OTHER
CHANGES ATTM.
&&

.PREVIOUS DISCUSSION  /ISSUED 350 AM CDT MON JUL 4 2005/...

SHORT TERM...TODAY THROUGH THURSDAY NIGHT
MOTHER NATURE PROVIDING HER OWN VERSION OF FIREWORKS THIS MRNG FOR
OUR NEIGHBORS TO THE W. IMPRESSIVE MCS HAS BEEN WORKING SLOLY S-SEWD
ACRS OK THIS MRNG. LEADING EDGE OF STORMS ASSOCD WITH COMPLEX MOVG
ACRS ERN OK AND JUST ENTERING FAR NWRN AR ATTM. EXPECT STORMS TO
CONT WEAKENING AS THEY MOVE FURTHER EWD AWAY FROM BETTER LOW LVL
INFLOW AND INSTABILITY AXIS.

HAVE GONE WITH THE NAM SOLUTION FOR MUCH OF THE SHORT TERM SINCE IT
HAS BEEN HANDLING THE ONGOING MCS MUCH BETTER THAN THE GFS. EXPECT
OUTFLOW BNDRY FROM THIS MRNG/S COMPLEX TO WORK EWD INTO THE FA LATER
TODAY AND PROVIDE A FOCUS FOR ADDITIONAL SHRA/TSRA ACTIVITY. HAVE
GONE WITH WARMEST MAX TEMPS ACRS SERN AR THIS AFTN AS ANY EFFECTS
FROM OUTFLOW BNDRYS WL NOT BE FELT UNTIL LATE IN THE DAY.

THE NAM CONTS TO TAKE THE NEXT CDFNT SEWD ACRS AR LATER TODAY AND
TNGT AND THEN STALLING IT ACRS SRN AR ON TUE. MEANWHILE...THE GFS
HAS BEEN CONSISTENT AS WELL WITH A SLOWER SOLUTION WITH THE FNT. FOR
NOW...WILL USE A BLEND OF THE TWO MODELS IN REGARDS TO POPS AND
TEMPS. THIS ALSO WILL WORK WELL WITH GOING FCST TRENDS THE NEXT FEW
DAYS. THUS...HAVE SCTD POPS GOING FOR TUE INTO TUE NIGHT AND THEN
CONFINING MENTION OF RAIN JUST TO MY SRN ZNS WED AND THU.

THE GULF REGION STILL BEARS WATCHING IN THE COMING DAYS AS TD NUMBER
3 WORKS NWWD FROM THE YUCATAN. MOST OF THE MODEL SOLUTIONS CONT TO
INDC THAT BULK OF MOISTURE WITH THIS SYS SHOULD RMN TO OUR SE. STAY
TUNED.

LONG TERM...FRIDAY THROUGH SUNDAY
A LARGE AREA OF HIGH PRESSURE IN THE UPPER LEVELS WILL BEGIN THE
EXTENDED PERIOD OVER THE WESTERN U.S. ARKANSAS WILL BE ON THE EDGE
OF THIS HIGH PRESSURE SYSTEM. GFS BRINGS A TROPICAL SYSTEM INTO
FLORIDA SATURDAY AND SUNDAY. DRY...SUBSIDING AIR WILL MOVE INTO
ARKANSAS AS A RESULT OF THIS TROPICAL SYSTEM. AS THIS SYSTEM MOVES
NORTH...RAIN CHANCES WILL INCREASE IN EASTERN SECTIONS OF THE CWA
LATE SUNDAY. WILL INCLUDE SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS FOR LATE SUNDAY. TEMPERATURES WILL BE NEAR NORMAL
THROUGH THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

57
Hazardous weather outlook, Jul 4, 10:47 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1147 AM CDT MON JUL 4 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1147 AM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM MID AFTERNOON
TO EARLY EVENING...ACROSS AN AREA ALONG AND EAST OF A LINE FROM
MOUNTAIN HOME...TO CONWAY...TO ARKADELPHIA.

A COLD FRONT MOVING SOUTHEAST INTO THE REGION THIS AFTERNOON...IS
EXPECTED TO FOCUS SCATTERED THUNDERSTORM DEVELOPMENT. FORECAST
PROFILES OF TEMPERATURE...MOISTURE...AND WIND SUGGEST DAMAGING WIND
GUSTS...AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS
THAT FORM DURING THE MID AFTERNOON TO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH PRESSURE ALOFT WILL BUILD OVER THE WESTERN AND CENTRAL U.S.
THROUGH THIS PERIOD. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE
ACROSS THE AREA TUESDAY AND WEDNESDAY BRINGING SMALL CHANCES OF
SHOWERS AND THUNDERSTORMS. AS SUBSIDENCE INCREASES THURSDAY THROUGH
SUNDAY THE AREA SHOULD BE MAINLY DRY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE SLIGHT RISK
AREA...ESPECIALLY BETWEEN 3 AND 9 PM.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

The radar

The Little Rock radar (KLZK), 156 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Izard

When
July 4, 1:35 PM CST
Where
Izard County, 5 mi N of Pineville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -92.133

Thunderstorm winds blew down trees and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463286.